Hail, Allendale
- When
- April 8, 12:22 PM EST
- Where
- Allendale County, Fairfax
- Measured
- 0.88 in hail
- Reported by
- GOVT OFFICIAL
- Coordinates
- 32.967, -81.233
30 hail, 5 tornado, 4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Apr 8, 9:06 AM EST, 3 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1006 AM EDT SAT APR 8 2006 .SHORT TERM /REST OF TODAY/...STRONG SHORTWAVE TROUGH CURRENTLY DIVING SOUTHEAST THROUGH AR/MS/LA IS DRIVING A SFC LOW AND FRONTAL SYSTEM TO THE E. THIS IS MAINTAINING A RAGGED LINE OF SHOWERS AND THUNDERSTORMS STRETCHING FROM EXTREME SRN AL NE THROUGH NRN GA INTO CENTRAL NC. A LARGE OUTFLOW BOUNDARY AHEAD OF THIS ACTIVITY IS DRIVING A LINE OF SHOWERS WITH A FEW EMBEDDED STORMS ACROSS THE SC MIDLANDS AND JUST NOW PUSHING INTO OUR NWRN ZONES. AS IS OFTEN THE CASE WITH STRONG COLD FRONTS PUSHING THROUGH THIS AREA...AND AGAIN TODAY...THERE WILL BE PLENTY OF DYNAMICAL FORCING BUT LESS THERMODYNAMICS. THE ERN HALF OF THE AREA WILL BE IN THE RIGHT ENTRANCE REGION OF A 150 KT JET STREAK THIS AFTERNOON...WITH GOOD LLVL FRONTOGENETICAL FORCING. STRONG INSOLATION IS THE BIG IF AT THIS POINT. MULTIPLE CLOUD LAYERS ARE EVIDENT ON MORNING VISIBLE AND INFRARED SATELLITE IMAGERY...THE MOST PREDOMINANT ONE BEING A LAYER OF SCT-BKN AS-AC. IT LOOKS LIKE THERE WILL BE A SCT-BKN DECK ALL DAY LONG...BUT SFC TEMPS WILL STILL LIKELY REACH AT LEAST 80 IF NOT LOWER 80S ACROSS MOST AREAS. DUE TO THE HIGHER DEWPOINTS ACROSS SRN GA...IT LOOKS AS IF THERE WILL BE A SEVERE THREAT ALL AREAS BUT ESPECIALLY OVER SOUTHERN GEORGIA. DAMAGING WIND AND LARGE HAIL ARE THE PRIMARY THREATS. WILL UPDATE SPS TO ADDRESS THIS EXPECTATION. NOT PLANNING SIGNIFICANT CHANGES TO GRIDS. WILL TWEAK A FEW FIELDS TO REFLECT INITIAL OBS AND REISSUE TEXT PRODUCTS FOR WORDING UPDATES. && .MARINE...CURRENT CONDITIONS ACROSS THE MARINE AREA ARE SHOWING S-SW WINDS AROUND 15 KT WITHIN 20 NM OF THE COAST AND IN CHS HARBOR...15-20 KT FURTHER OFFSHORE. SEAS ARE ALL 5 FT OR LESS. RECENT REPORTS FROM THE CHS PILOT BOAT AND AN ESTIMATED REPORT FROM CHS HARBOR ARE GREATLY APPRECIATED...AS ALWAYS. NO CHANGES TO ONGOING MARINE HEADLINES AT THIS TIME...WITH BEST MIXING TO OCCUR NEAR THE IMMEDIATE COAST AND IN CHS HARBOR...WHERE WE COULD SEE 25-30 KT GUSTS AT TIMES IF WE GET ENOUGH SUNSHINE. WILL MAKE SOME MINOR ADJUSTMENTS MAINLY TO ACCOUNT FOR RECENT CONDITIONS. SVR STORMS ARE STILL POSSIBLE...BUT WILL SHIFT THE RISK UNTIL LATE THIS AFTN OR THIS EVE. && .AVIATION...CURRENT SET OF TAFS LOOKING GOOD...WITH WIND SHEAR TO DROP OFF WITH EXPECTED MIXING DOWN OF STRONGER WINDS WITHIN THE NEXT 1-2 HOURS...THEN GOOD CHANCE OF TSRA AT BOTH CHS AND SAV LATE THIS AFTN/EVE. ABRUPT SHIFTING OF WINDS WITH THE COLD FRONT LATE TONIGHT...AS NE SURGE DEVELOPS. CURRENT TAFS HAVE NO CIGS BELOW 3500 FT...BUT CERTAINLY COULD AT LEAST FALL DOWN INTO AT LEAST THE MVFR RANGE WITH CONVECTION. MOS GUIDANCE ACTUALLY SHOWS EVEN IFR CIGS AFTER FROPA AND WILL REVIEW WITH LATER TAF ISSUANCES. MVFR VSBYS HOWEVER ARE FCST WITH THE TSRA FOR A FEW HOURS BETWEEN 21Z AND 01Z. && .LAKE WINDS...RECENT REPORTS FROM PINEVILLE ALREADY SHOWING WIND GUSTS CLOSE TO 20 KT. ALTHOUGH CLOUD COVER FROM THE SW AND W WILL LIMIT MIXING ALONG THE LAKE SHORE TODAY...WITH 20-30 KT JUST OFF THE SURFACE THRU THE AFTN AND AT LEAST OCNL SCT-BKN SKY COVER...I SEE NO REASON TO DROP THE CURRENT LAKE WIND ADVISORY FOR LAKE MOULTRIE. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...LAKE WIND ADVISORY FOR LAKE MOULTRIE SCZ045 UNTIL 8 PM TODAY. MARINE...SMALL CRAFT ADVISORY FOR AMZ330-350-352-374. && JRL/33
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 434 AM EST SAT APR 8 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-091000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 434 AM EST SAT APR 8 2006 ...SEVERE THUNDERSTORMS POSSIBLE TODAY THROUGH THIS EVENING ACROSS ALL OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .SEVERE WEATHER...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO AFFECT THE REGION THIS AFTERNOON AND EVENING AHEAD OF A STRONG COLD FRONT. CONDITIONS WILL BE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN HAZARDS. AN ISOLATED TORNADO IS ALSO POSSIBLE. REFER TO THE LATEST SEVERE WEATHER OUTLOOK ISSUED BY THIS OFFICE AS WELL AS THE DAY 1 CONVECTIVE OUTLOOK ISSUED BY THE STORM PREDICTION CENTER FOR ADDITIONAL INFORMATION. SEVERE THUNDERSTORMS AND/OR TORNADO WATCHES WILL LIKELY BE ISSUED FOR THE REGION LATER TODAY. .LAKE WINDS...A LAKE WIND ADVISORY IS IN EFFECT FOR LAKE MOULTRIE UNTIL 8 PM TONIGHT. WINDS WILL INCREASE TO 20 KNOTS AND GUSTS AS HIGH AS 30 KNOTS MAY OCCUR NEAR THE LAKE SHORE. WINDS MAY BRIEFLY DROP THIS EVENING AHEAD OF A STRONG COLD FRONT BUT WILL QUICKLY SURGE TO 20 TO 25 KNOTS BEHIND THE FRONT AS STRONG HIGH PRESSURE BUILDS INTO THE REGION. ANOTHER LAKE WIND ADVISORY WILL LIKELY BE NEEDED TONIGHT. REFER TO THE LATEST NON-PRECIPITATION STATEMENT AND RECREATIONAL FORECAST FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. .RIP CURRENTS...THERE WILL BE AN INCREASING RISK FOR RIP CURRENTS SUNDAY THROUGH TUESDAY AS MODERATE NORTHEAST WINDS DEVELOP ALONG THE COAST AND THE ADJACENT COASTAL WATERS. THE RISK WILL BE HIGHEST ALONG THE BEACHES OF NORTH COASTAL GEORGIA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER TODAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1111 AM EDT SAT APR 8 2006 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-082200- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON... JASPER 1111 AM EDT SAT APR 8 2006 ...SEVERE WEATHER OUTLOOK... ...SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY EVENING ACROSS ALL OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA... A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO APPROACH THE AREA FROM THE WEST LATE THIS AFTERNOON AHEAD OF A STRONG COLD FRONT. AS THIS ACTIVITY MOVES INTO A MOIST AND UNSTABLE AIRMASS...THERE WILL BE A RISK OF SEVERE WEATHER ACROSS THE AREA. BASED ON MORNING ANALYSES...THE BEST CHANCE OF SEVERE WEATHER APPEARS TO BE ACROSS SOUTHEAST GEORGIA WHERE MORE LOW-LEVEL MOISTURE AND WARMER TEMPERATURES EXIST. HOWEVER...ABUNDANT SOLAR HEATING ACROSS SOUTHERN SOUTH CAROLINA WILL PROBABLY RESULT IN ENOUGH INSTABILITY FOR ISOLATED SEVERE STORMS THERE AS WELL. THEREFORE... THE STORM PREDICTION CENTER IS FORECASTING A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF SOUTHEAST GEORGIA AND SOUTH CAROLINA THROUGH EARLY THIS EVENING. THE PRIMARY SEVERE WEATHER HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL...HOWEVER AN ISOLATED TORNADO CANNOT BE RULED OUT. LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS SHOULD MONITOR THE LATEST WEATHER CONDITIONS AND BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON. THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WWW.WEATHER.GOV/CHS. JRL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1225 PM EDT SAT APR 8 2006 GAZ087-088-SCZ040-081700- ALLENDALE-JENKINS-SCREVEN- 1225 PM EDT SAT APR 8 2006 ...STRONG THUNDERSTORMS WILL IMPACT JENKINS COUNTY...SCREVEN COUNTY AND ALLENDALE COUNTY THROUGH 100 PM EDT... AT 1225 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF MILLEN TO 4 MILES SOUTH OF MILLEN...MOVING EAST AT 40 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND MILLEN...FOUR POINTS...SCARBORO...THOMASBORO...PARKERS...ZEIGLER... WOODCLIFF...MILLHAVEN...HILLTONIA AND WATERS THROUGH 100 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. MOVE INSIDE IMMEDIATELY IF STORMS APPROACH AND YOU ARE OUTSIDE. 33
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1251 PM EDT SAT APR 8 2006 GAZ087-088-SCZ040-081720- ALLENDALE-JENKINS-SCREVEN- 1251 PM EDT SAT APR 8 2006 ...STRONG THUNDERSTORMS WILL IMPACT JENKINS COUNTY...SCREVEN COUNTY AND ALLENDALE COUNTY THROUGH 115 PM EDT... AT 1251 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM BASCOM TO 6 MILES SOUTHWEST OF SCARBORO...OR ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF SYLVANIA TO 10 MILES SOUTH OF MILLEN... MOVING EAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND SCARBORO...BASCOM...MILLHAVEN...HILLTONIA...ROCKY FORD... ZEIGLER...WOODCLIFF...THOMASBORO...PARKERS AND LEWIS THROUGH 120 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. MOVE INSIDE IMMEDIATELY IF STORMS APPROACH YOUR LOCATION. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. 33
The Charleston,SC radar (KCLX), 39 km away, was scanning. The volume nearest the first event began at 17:20 UTC.
30 hail, 5 tornado, 4 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds knocked down 4 large trees and damaged power lines.
Hail as large as quarter size fell for 10 minutes on a small island in the Edisto River. The ground was completely covered by the hail.
Thunderstorm winds knocked down a large tree onto Palmetto Avenue.
A tornado touched down along Willtown road near Minnie Hughs Elementary School and then tracked east crossing Highway 174 just north of the intersection with Moffett Road. The tornado then moved through a farm before moving across Toogoodoo road near the intersection of Oakville Road and then lifted in a marshy area near Toogoodoo creek. Numerous trees, large limbs, and power lines were damaged along the path and one house partially collapsed due to the tornado.
Quarter size hail occurred in the West Ashley section of Charleston.
A weak tornado tracked across the Charleston Neck area. Initial touchdown was near the Dolphin Marina and the Liquid Transport Corporation along Austin Avenue. Several trees were blown down and a large deck was torn away from a trailer and blown 30 feet against a fence. The tornado tracked across Interstate 26 and Meeting Street. Several trees in the area were twisted and snapped off. Also, a Kangaroo gas station experienced minor damage. The tornado moved onto the far southern end of the old Navy Base and then across the Cooper River before crossing onto Daniel Island in southern Berkeley county. At the Cooper River Marina, tornado winds shifted around several large picnic tables, blew large dock containers into the river, and destroyed the wind measuring equipment.
A weak tornado touched down on Daniel Island just north of the intersection of Island Park Drive and and River Landing Drive and moved east lifting just past the Family Circle Tennis Center. The tornado broke out the door of a business and uprooted several trees along the path. Two large banners were severely damaged, two heavy duty tents were toppled, a metal support beam for one of the tents was snapped, a panel of the tennis scoreboard was damaged, and a temporary light display fell onto a vehicle at the Family Circle Tennis Center.
A weak tornado touched down briefly in the West Ashley section of Charleston. The tornado touched down near the intersection of Coburg Road and Highway 17, moved across Highway 17 and lifted near it's intersection with Magnolia Road. The tornado blew out windows and caused minor structural damage to several businesses, and knocked down several large trees.
A weak tornado tracked across the Cooper River from Charleston county into Daniel Island before dissipating. Damage was limited to trees knocked down along the river.
Thunderstorm winds knocked down trees across a road near Tuten's Landing.
Ping Pong size hail occurred in the Dunes West Subdivision.
Thunderstorm winds knocked down trees from Hilton Head to Bluffton.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2006Every state in 2006This day in weather historyThe tornado archive for South Carolina, 2006Warnings in South Carolina, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5504214, 5504215, 5504216, 5504217, 5504225, 5504223, 5504224, 5504218, 5504219, 5504220, 5504222, 5504226, 5504221, 5504228, 5504526, 5504525, 5504543, 5504544, 5504531, 5504527, 5504532, 5504534, 5504529, 5504533, 5504530, 5504535, 5504536, 5504528, 5504538, 5504837, 5504836, 5504545, 5504838, 5504537, 5504541, 5504542, 5504227, 5504539, 5504540.